You are here

Chaos Rules!

by Robert L. Devaney

Year of Award: 2005

Award: Trevor Evans

Publication Information: Math Horizons, Nov. 2004, pp. 11-14

Summary: The “chaos game” and its multitude of variations provides an opportunity to combine elementary ideas from geometry, linear algebra, probability, and topology with some contemporary mathematics.

Read the Article

About the Author: Robert L. Devaney received his B.A. from Holy Cross College and the Ph.D. from the University of California at Berkeley.  He taught at Northwestern and Tufts before coming to Boston University in 1980. His area of research is in complex dynamical systems, primarily the chaotic behavior of such systems.  He is the author or coauthor of over one hundred research papers in this field and a dozen books about dynamical systems aimed at readers that range from high school students to researchers in the field.  He has delivered over 1,200 lectures on dynamics in all fifty states as well as thirty countries worldwide.  In 1995 he received the Deborah and Franklin Tepper Haimo Award for Distinguished University Teaching from the MAA and in 2002 he received the NSF Director's Award for Distinguished Teaching Scholars.   


Subject classification(s): Index
Publication Date: 
Wednesday, October 1, 2008